MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15158) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l15158) was used in accordance with the instructions for use (ifu); the coil was retracted once but it became unraveled.Additional information was provided by the sales rep indicating that the coil unraveling happened outside the microcatheter, in the blood vessel.There was no particular factor that would require force on it.The physician was taking advantage of the coil characteristics.The coil unraveled after it was ¿rewinded¿ several times inside the aneurysm.The complaint coil was replaced with another 4mm x 6cm galaxy g3 xsft coil (glx120406) and the procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 09/28/2020; the returned product underwent evaluation and analysis.This mdr report also includes additional event information received on 10/1/2020.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting a ruptured aneurysm on the posterior cerebral artery (pca), the 4mm x 6cm galaxy g3 xsft coil (glx120406 / l15158) was used in accordance with the instructions for use (ifu); the coil was retracted once but it became unraveled.Additional information was provided by the sales rep indicating that the coil unraveling happened outside the microcatheter, in the blood vessel.Additional information received indicated that the entire coil was removed from the patient.The reported event did not result in any reduction / restriction of blood flow.There was no particular factor that would require force on it.Continuous flush had been maintained through the microcatheter.The physician was taking advantage of the coil characteristics.The coil unraveled after it was ¿rewinded¿ several times inside the aneurysm.The complaint coil was replaced with another 4mm x 6cm galaxy g3 xsft coil (glx120406) and the procedure was completed.The reported event did not result in any clinically significant procedural delay.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 6cm galaxy g3 xsft coil was returned contained in a pouch.Visual inspection was performed.The marker band was located at 41.2cm from the hub; this is within specification.It was observed that the embolic coil is entangled with the device positioning unit (dpu).No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in stretched condition.A review of manufacturing documentation associated with this lot (l15158) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 4mm x 6cm galaxy g3 xsft coil was used in accordance with the ifu, but when the coil was retracted, it became unraveled.The reported issue was confirmed.The embolic coil was observed during the visual inspection to be entangled with the dpu.Microscopic inspection revealed the coil was in stretched condition.The reported issue was confirmed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become unraveled during attempts to withdraw the coil against resistance.The complaint documented that the coil unraveled after it was ¿rewinded¿ several times inside the aneurysm.It is possible that during the retraction, force may have been applied which resulted in the coil becoming unraveled as reported and stretched as observed under microscopic inspection.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the condition of the 4mm x 6cm galaxy g3 xsft coil as reported in the complaint as observed during the visual and microscopic inspections would allow it to leave the manufacturing facility.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.E.1: the initial reporter phone: (b)(6).Updated sections: d.10, e.1, e.3, g.4, g.7.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10529137
Report Number3008114965-2020-00388
Device Sequence Number14287102
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot NumberL15158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1